MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ HYPODERMIC PRECISIONGLIDE¿ NEEDLE WITHOUT SAFETY; HYPODERMIC NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ HYPODERMIC PRECISIONGLIDE¿ NEEDLE WITHOUT SAFETY; HYPODERMIC NEEDLE
Catalog Number 305156
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 01/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.No lot # provided medical device expiration date: unknown device manufacture date: unknown a sample is not available for evaluation.However, a no sample investigation will be completed.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a nurse picked up a bd¿ hypodermic precisionglide¿ needle without safety after it was used and recapped by a physician during procedures.The needle was protruding from the side of the cap and nurse received a dirty needle stick.There was no report or medical interventions provided.
 
Additional Manufacturer Narrative
Investigation summary: qn review: unable to complete without a batch number.Dhr review: unable to complete without a batch number.Investigation results: one photo was received by bd for investigation.The needle pierced the shield when the shield was replaced after use.Investigation conclusion: possible root cause: user error.Needles should not be re-shielded after use, and if this is not possible, a one handed passive recapping technique should be used.It is stated in two places on the shelf carton ¿do not reshield used needles¿, and ¿do not force the shield onto the needle, as the needle may penetrate the shield causing injury¿.If corrective/preventative action not required, provide rationale: this is a user technique issue.No capa will be issued.

Brand Name
BD¿ HYPODERMIC PRECISIONGLIDE¿ NEEDLE WITHOUT SAFETY
Common Device Name
HYPODERMIC NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key7289313
Report Number1911916-2018-00047
Device Sequence Number16485858
Product Code FMI
UDI-Device Identifier30382903051565
UDI-Public30382903051565
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Catalogue Number305156
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/31/2018
Supplement Date Received by Manufacturer01/31/2018
Initial Report FDA Received Date02/22/2018
Supplement Report FDA Received Date03/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;